I have been suffering from 2002 with chronic diarrhea (10-25) loose bowel movements a day almost everyday and I'm drained to the bone.My diarrhea is so loose it sometime just brown explosive water. Needless to say I have developed hemorriods that I can give street addresses to. In 2002 I had a hysterectomy where my Dr. discovered what he called the worst case of adhesions he had seen in his 60 year as a medical professional. During the procedure he was forced to resection bowels to free up tangled female organs. After a week in hospital I was released only to return the following day where intestinal blockage was discovered 2 more surgeries and an additional one month hospital stay the blockages were cleared. Nearly 11 years have passed and I still suffer from cronic diarrhea with each bathroom episode lasting 15-30 mins, . I lost my ability to work and sold my business and am currently forced retired (unable to work) It's difficult to find a job that allows for 30 min bathroom runs at a moments notice. If I don't eat I can maintain a full functioning day, but this is not an option. I eat and everything come out exactly as it went in with the exception of starches which digest fast. It has gotten so bad my plummer once asked it I used my toilet as a garbage disposal. As a result I am chronically tired, my hair is falling out (this stopped with thyroid med) I am unable to keep my b12 vitiams at a good level even with 500mg suppliments. I am unable to loose any weight( 5'4" and 175 pounds) even when putting in my 60 mins of strength training twice a week and 60 mins cartio twice a week and yoga once a week. Over the past 10 years I have tried many diets and mobility drugs with no success. Probiotics, gluten free ,lactose free, been tested for celiac which was negative. I've tried numerous drugs belladonna, even zofran these drugs just bloat me into immense pain and completely stop movement for up to 3 days I am not able to get out of bed. I get limited positive results from lamotal but my Dr keeps making noise that he does not want to renew my prescription because of the opiate component. I am at my wits end with no relief in sight. My life is relatively stress free or it is in my nature not to stress or become depressed but I sure could use some suggestions, help or something I have not already tried. I am not able to afford medical insurance yet and have not been able to secure SSI so I am only able to be seen by a free clinic on a limited bases. Do you have any suggestions. I have run out of ideas. In the past few years I have developed pulmonary issues that drops me to my knees gasping for breath after climbing a normal set of stairs. I'm a mess but I still try to keep smiling.
Well, without a detailed clinical evaluation it would be difficult to comment specifically on the situation. Possible causes of the symptoms that may need to be considered include GI infection, inflammation, hormonal/ endocrine imbalances, dietary cause, medication side effects (thyroid medication), malabsorption syndromes, GI motility disorders etc. Unfortunately there is little that can be suggested online without a clinical evaluation.
I would suggest considering an evaluation by a gastroenterologist for an accurate diagnosis an appropriate management. Meanwhile you could try taking frequent small meals with adequate fibre content and restrict fluid intake. It might also be beneficial to maintain a diet log and see if the symptoms aggravate or relieve with certain food items, which may help in diet adjustment.
Hop this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.